Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 25, NWS El Paso, TX

October 14, 2018El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Oct 14, 2018, 3:00 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Oct 15, 2018, 12:00 AM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 3:00 PM MDT (21:00 UTC)
In effect from
Oct 15, 2018, 12:00 AM MDT
Expired
Oct 15, 2018, 6:00 PM MDT
In force
18 hr
Issued by
NWS El Paso, TX

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2018-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2018-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS74 KEPZ 142100
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
300 PM MDT Sun Oct 14 2018

...Freezing Temperatures Expected for the Sacramento Mountains on
Monday...
... Strong Winds Expected over the Western Slopes of the Franklin
Mountains and Hueco Tanks...

.A cold front will push across southern New Mexico and far west
Texas tonight. This cold front will allow temperatures in the
Sacramento Mountains to drop below freezing for several hours.
Low temperatures will fall to the upper 20's to near 30 across
much of the Sacramento Mountains by Monday morning. Temperatures
will not rise much during the day and there is a threat for light
snow above 8000 feet. Strong winds will also affect the western
slopes of the Franklin Mountains and Hueco Tanks. Wind speeds will
be between 25 to 35 mph with gusts up to 50 mph.

NMZ414>416-151200-
/O.CON.KEPZ.FZ.W.0002.181015T0600Z-181015T1500Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
300 PM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT MONDAY...

* TEMPERATURE...Temperatures will fall into the upper 20s to 
  near 30 in the Sacramento Mountains tonight. 

* IMPACTS...The cold temperatures may damage or kill crops and 
  other vegetation. Dangerous conditions may exist for pets kept 
  outside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ418-420-151200-
/O.NEW.KEPZ.WI.Y.0025.181015T0600Z-181016T0000Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, and Loma Linda
300 PM MDT Sun Oct 14 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
MONDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from midnight tonight
to 6 PM MDT Monday. 

* TIMING...Winds will strengthen tonight after midnight. The
  strongest winds will happen in the morning hours around 10 AM to
  2 PM. Then winds will diminish in intensity towards sunset
  tomorrow, but breezy conditions are expected to continue 
  overnight.

* WINDS...East winds increasing to 20 to 30 mph with gusts up to
  45 mph.

* IMPACTS...Difficult driving conditions in north-south roads.
  Loose objects may be blown around. Minor damage to weak 
  vegetation and structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts this strong can make driving difficult, especially for
high profile vehicles. Use extra caution.

&&

$$

Crespo
3 follow-up statements
838 
WWUS74 KEPZ 151156
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
556 AM MDT Mon Oct 15 2018

...Freezing Temperatures Expected for the Sacramento Mountains  
this morning... 

...Strong Winds Expected over the Western Slopes of the
Franklin Mountains and Hueco Tanks...

.A cold front pushed across southern New Mexico and far west 
Texas this morning. This cold front has allowed temperatures in 
the Sacramento Mountains to drop below freezing. Low temperatures
will continue in the upper 20's to near 30 across much of the 
Sacramento Mountains through mid morning. Temperatures will not 
rise much during the day and there is a threat for light snow 
above 8000 feet. Strong winds will also affect the western slopes 
of the Franklin Mountains and Hueco Tanks. Wind speeds will be 
between 25 to 35 mph with gusts up to 50 mph for much of the day.

NMZ414>416-151500-
/O.CON.KEPZ.FZ.W.0002.000000T0000Z-181015T1500Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
556 AM MDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...Temperatures will continue in the upper 20s to 
  near 30 in the Sacramento Mountains this morning. 

* IMPACTS...The cold temperatures may damage or kill crops and 
  other vegetation. Dangerous conditions may exist for pets kept 
  outside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ418-420-151500-
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-181016T0000Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, and Loma Linda
556 AM MDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* TIMING...Strong winds will continue today. The strongest winds
  will happen between the hours of 10 AM to 2 PM. Then winds will
  diminish in intensity towards sunset this evening, but breezy 
  conditions are expected to continue overnight. 

* WINDS...East winds increasing to 25 to 35 mph with gusts up to 
  45 mph. 

* IMPACTS...Difficult driving conditions in north-south roads. 
  Loose objects may be blown around. Minor damage to weak 
  vegetation and structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts this strong can make driving difficult, especially for
high profile vehicles. Use extra caution.

&&

$$
508 
WWUS74 KEPZ 151459
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
859 AM MDT Mon Oct 15 2018

...Strong Winds Expected over the Western Slopes of the Franklin
Mountains and Hueco Tanks...

.A cold front pushed across southern New Mexico and far west
Texas this morning. This cold front has allowed temperatures in
the Sacramento Mountains to drop below freezing. Low temperatures
will continue in the upper 20's to near 30 across much of the
Sacramento Mountains through mid morning. Temperatures will not
rise much during the day and there is a threat for light snow
above 8000 feet. Strong winds will also affect the western slopes
of the Franklin Mountains and Hueco Tanks. Wind speeds will be
between 25 to 35 mph with gusts up to 50 mph for much of the day.

NMZ414>416-151600-
/O.EXP.KEPZ.FZ.W.0002.000000T0000Z-181015T1500Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
859 AM MDT Mon Oct 15 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Sub-freezing temperatures continue this morning across the eastern
slopes of the Sacramento mountains. Through the mid-morning hours
most locations will warm above freezing, but cloud cover and
continued east winds will keep temperatures well below normal 
with only marginal warming through the afternoon. 

$$

TXZ418-420-152300-
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-181016T0000Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, and Loma Linda
859 AM MDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* TIMING...Strong winds will continue today. The strongest winds 
  will happen between the hours of 10 AM to 2 PM. Then winds 
  will diminish in intensity towards sunset this evening, but 
  breezy conditions are expected to continue overnight. 

* WINDS...East winds increasing to 25 to 35 mph with gusts up to 
  45 mph. 

* IMPACTS...Difficult driving conditions in north-south roads. 
  Loose objects may be blown around. Minor damage to weak 
  vegetation and structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts this strong can make driving difficult, especially for
high profile vehicles. Use extra caution.

&&

$$

Bird
726 
WWUS74 KEPZ 152352
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
552 PM MDT Mon Oct 15 2018


TXZ418-420-160100-
/O.EXP.KEPZ.WI.Y.0025.000000T0000Z-181016T0000Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, and Loma Linda
552 PM MDT Mon Oct 15 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

While cold and gusty downslope winds will continue to affect the
west-facing slopes of the Franklin and Hueco Mountains overnight,
gusts will generally be in the 30 to 40 mph range, below advisory
criteria.

$$

Hardiman

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 5:08 AM MDT, 9 hours 52 minutes earlier.

Area forecast discussion, Oct 14, 5:08 AM MDT, 9 hours 52 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
508 AM MDT Sun Oct 14 2018

.SYNOPSIS...
One more seasonal day today, before big changes come to our
weather. We will see slightly below average high temperatures
today, with a slight chance of rain in area mountains. Late
tonight cold air will plunge into the region, dropping Monday and
Tuesday's high temperatures 20 degrees or more below average.
There will be a chance for lowland rain and mountain snow showers
Monday night and Tuesday. For the middle and end of the week, our
highs will run 10 to 20 degrees below average with a continued
slight chance for rain.

&&

.DISCUSSION...
A taste of winter will pay a visit to the region starting tonight.
For today we will see our high temperatures running just a couple
of degrees below average. An upper level storm system over Arizona
will continue to give us a slight chance for rain in area
mountains and along the AZ/NM border. Then late tonight into the
morning hours on Monday, a strong cold front will push across the
region. And when I say strong, I mean strong. Our high
temperatures both Monday and Tuesday will run 20 to 30 degrees
below average. We could set some record low max temperatures both
days. The front will usher in the first freezing temperatures for
the Sacramento Mountains, so a freeze warning will be issued to
cover that. The front will also usher in breezy to windy east
winds. We will see generally breezy winds (15 to 25 mph) east of
area mountains and windy conditions (20 to 30 mph) west of area
mountains. And if the colder temperatures and strong winds aren't
enough, with the upper level trough to our west we will see an
increase chance for precipitation late Monday into Tuesday. As
the circulation around the trough brings somewhat moist air up
from the south, this air will rise up over the cold air pushing in
behind the front at the surface. This lifting motion will give us
lots of clouds and a chance for precipitation. Freezing
temperature will be likely in area mountains again on Monday
night, so snow, especially above 8,000 feet will be possible
Monday night into Tuesday. Right now snowfall totals don't look to
amount to more than an inch or two.

For Wednesday through Friday we will see our high temperatures
running "only" 10 to 20 degrees below average. At the same time
the upper level trough will continue to lurk just to our west and
that will continue to give a chance for precipitation through at
least the end of the week. With our slightly warmer temperatures,
it looks like the threat for accumulating snow will diminish as we
move toward the end of the work week. Both the extended GFS and
ECMWF indicate that another back door cold front will arrive
sometime on Saturday, which will continue our stretch of below
average temperatures.

&&

.AVIATION...Valid 14/12Z-15/12Z
We will see VFR conditions for most of the day today. For most of
the area we will see FEW070 and maybe a ceiling of BKN250. The
one exception will be the Gila Region where we will see ceilings
of BKN040-070 for most of the day. But late tonight a strong cold
front will begin to move across the area. This front will bring
our winds around to the east by late tonight into tomorrow
morning. Low ceilings will develop in the Sacramento mountains
where we could see IFR or even LIFR ceilings, we could also see
some light snow above 8,000 feet. FYI our clouds and precipitation
chances will be on the increase as we head through Monday.

&&

.FIRE WEATHER...
We will see a pleasant day today, with slightly below average
temperatures, generally light winds and min RH's above 40%. But
tonight will bring big changes, as a strong cold front moves
across the region. Temperatures for Monday and Tuesday will run 20
to 30 degrees below average. We will see gusty east winds,
especially on the west slopes of area mountains. In addition we
will see a chance of precipitation Monday night into Tuesday with
light snow possible above 8,000 feet. Min RH's for Monday and
Tuesday will run above 50 and 60% respectively. We will be a
little warmer for the end of the week, but we will continue to see
a slight chance for precipitation. Min RH's will continue to run
above 50% through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 73  46  51  39 /   0   0  10  30
Sierra Blanca           74  39  46  32 /   0   0  10  30
Las Cruces              69  45  52  37 /   0   0  10  30
Alamogordo              71  45  53  37 /   0  10  20  30
Cloudcroft              49  30  35  26 /  10  10  30  30
Truth or Consequences   70  41  47  36 /  10  20  20  30
Silver City             62  43  48  38 /  20   0  30  30
Deming                  69  46  53  38 /   0   0  10  30
Lordsburg               67  47  56  40 /  20   0  20  30
West El Paso Metro      72  46  50  38 /   0   0  10  30
Dell City               75  38  47  35 /   0  10  20  30
Fort Hancock            77  45  50  39 /   0   0  10  30
Loma Linda              67  37  45  31 /   0   0  10  30
Fabens                  74  45  50  39 /   0   0  10  30
Santa Teresa            71  46  52  38 /   0   0  10  30
White Sands HQ          71  45  52  38 /   0   0  20  30
Jornada Range           69  46  52  38 /   0   0  10  30
Hatch                   71  46  54  37 /   0   0  20  30
Columbus                70  48  54  39 /   0   0  10  30
Orogrande               71  44  51  37 /   0   0  10  30
Mayhill                 60  28  34  26 /  10  20  30  30
Mescalero               57  30  39  27 /  10  20  30  30
Timberon                57  31  37  27 /  10  10  30  30
Winston                 64  35  45  30 /  20  20  30  30
Hillsboro               68  40  51  33 /  20  10  20  30
Spaceport               70  43  53  36 /   0  10  10  30
Lake Roberts            62  38  50  30 /  20  10  30  30
Hurley                  64  42  51  39 /  20   0  20  30
Cliff                   66  43  60  38 /  20   0  30  30
Mule Creek              63  45  57  40 /  30   0  40  30
Faywood                 65  42  51  37 /  10   0  20  30
Animas                  67  49  57  40 /  10   0  20  30
Hachita                 68  45  54  38 /   0   0  10  30
Antelope Wells          67  47  56  39 /   0   0  20  30
Cloverdale              62  47  56  37 /  10   0  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from midnight tonight to 9 AM MDT Monday for
     NMZ414>416.

TX...None.
&&

Brice
Hazardous weather outlook, Oct 14, 9:36 AM MDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
936 AM MDT Sun Oct 14 2018

NMZ401>417-TXZ418>424-151545-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
936 AM MDT Sun Oct 14 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No significant impacts expected today. However, tonight a cold
front moves in bringing colder temperatures and strong winds,
especially on the west slopes of mountains in Hudspeth, El Paso
and Dona Ana counties.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday through Wednesday expect colder temperatures about 15 to
20 degrees below normal. The Sacramento Mountains have a chance
for their first accumulating snow event of the season with 1 to 2
inches of snow above 8000 feet between Monday and Tuesday. The
rest of the region has a chance of rain.

Next Friday night into Saturday morning another cold front moves
in with strong winds and cold temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Crespo

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.